MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMEN

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMEN
Catalog Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent retriever (subject device) was used in the thrombus retrieval procedure.The physician attempted to retrieve the thrombus; however, the thrombus could not be retrieved, nor the aspiration catheter could be raised to the target site due to the tortuosity.The physician attempted to pull the microcatheter with excessive force resulting in fracture to the shaped section of the stent and the distal tip of the stent delivery wire that remained intracranial.The procedure could not be completed however the patient was reported to be doing fine after the procedure.No further information available.
 
Additional Manufacturer Narrative
D4 ¿ expiration date ¿ added.D4 ¿ gtin ¿ updated.H4 ¿ manufacturing date - added.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported events could not be confirmed, and it cannot be confirmed that the device met specification, as the device was not returned.It was reported that, attempted to deploy the stent at the m1 and retrieve the thrombus; nevertheless, the thrombus was not retrieved at all.Moreover, the aspiration catheter could not be raised to the lesion.Reluctantly, pulled the microcatheter with excessive force, the shaped section became torn off and the full length of the shape section and the distal tip of the stent delivery wire (sdw) remained intracranial.Additional information received indicates that continuous flush was set up and maintained throughout the clinical procedure, the device was prepared for use as per the directions for use and the patient's anatomy was severely tortuous, describing severe tortuosity, requiring switching to a brachial approach.The carotid siphon section also exhibited approximately three loops of curvature, presenting extremely poor conditions.Furthermore, the catheter itself had become kinked, making device insertion and removal extremely difficult.The device was not returned for analysis, however based on a review of the event description and the additional information stating that the patients anatomy was severely tortuous, it is probable that the severely tortuous nature of the patients anatomy and the events around the difficulties navigating through and retracting the retriever through this anatomy, are the primary cause for the reported vents.An assignable cause of procedural factors will be assigned to the reported event of ¿retriever core wire broken during use¿, ¿retriever fracture/broken during use¿ and ¿un-retrieved device fragments¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMEN
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23659461
Report Number3012931345-2025-00188
Device Sequence Number13292820
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public(01)07613327299946(17)261021(10)0000740136
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number90314
Device Lot Number0000740136
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNKNOWN).; SALVA41 ASPIRATION CATHETER (NON-STRYKER).; TREVO TRAK 21 MICROCATHETER (STRYKER).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown